Alert archive / Vermont / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 17, 2005, 5:24 PM EDT for Bennington County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 17, 2005, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Bennington County, VT
The radar
The Albany radar (KENX), 109 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 172123
FFWALY
VTC003-180015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT
* UNTIL 815 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS...THAT COULD PRODUCE FLASH FLOODING
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MANCHESTER CENTER
TO MANCHESTER TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM DANBY
TO MANCHESTER TO ARLINGTON...MOVING EAST AT 15 MPH.
NATIONAL WEATHER SERVICE RADAR INDICATED THAT AS MUCH AS 2.5
INCHES OF RAIN HAS FALLEN FROM BEARTOWN TO SUNDERLAND STATION IN
THE PAST 3 HOURS.
LAT...LON 4326 7284 4320 7286 4312 7286 4311 7299
4298 7300 4298 7327 4298 7327 4309 7326
4316 7318 4330 7304 4330 7299 4328 7298
4330 7296 4329 7282 4326 7282
$$
VTK/GGG1 follow-up statement
000
WGUS71 KALY 172320
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT FRI JUN 17 2005
VTC003-172323-
BENNINGTON VT-
719 PM EDT FRI JUN 17 2005
...THE FLASH FLOOD WARNING FOR NORTHERN BENNINGTON COUNTY IS
CANCELLED...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
MOST OF THE HEAVY RAIN HAS MOVED OUT OF BENNINGTON COUNTY. TOTAL
RAINFALL AMOUNTS THROUGH 715 PM WERE AROUND 3 INCHES BETWEEN
BEARTOWN AND SUNDERLAND STATION.
LAT...LON 4326 7284 4320 7286 4312 7286 4311 7299
4298 7300 4298 7327 4298 7327 4309 7326
4316 7318 4330 7304 4330 7299 4328 7298
4330 7296 4329 7282 4326 7282
$$
VTKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:30 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 17, 3:30 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 330 PM EDT FRI JUN 17 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... UPPER LOW CENTERED OVER EASTERN NEW YORK THIS AFTERNOON WILL DRIFT TO THE NORTHEAST OVERNIGHT BUT ASSOCIATED TROUGH WILL REMAIN OVER THE AREA THROUGH 00Z SUN AND JUST TO THE SOUTHEAST THEREAFTER. UPPER RIDGE WILL BUILD IN FROM THE NORTHWEST ON MONDAY. NUMEROUS SHOWERS/FEW THUNDERSTORMS WITH SMALL HAIL THIS AFTERNOON WILL DECREASE AFTER SUNSET BUT STILL A CHANCE OF SHOWERS AFTER MIDNIGHT AND ON SATURDAY. HAVE HAD SEVERAL REPORTS OF PEA SIZE HAIL LAST HOUR. EXPECTED QPF OVERNIGHT LIKELY IN THE 0.25 INCH TO 0.50 INCH RANGE BUT MAY BE LOCALLY HEAVIER. DUE TO THE TREMENDOUS AMOUNT OF RAIN WHICH HAS FALLEN AT VARIOUS LOCATIONS OVER THE PAST WEEK...WE ARE LEAVING THE FLASH FLOOD WATCH UP OVERNIGHT. TEMPERATURES WILL BEGIN TO MODERATE. && .LONG TERM (TUESDAY THROUGH FRIDAY)... UPPER RIDGE WILL FLATTEN AT MIDWEEK THEN ANOTHER TROUGH WILL DIP INTO THE REGION. TEMPERATURES WILL NUDGE ABOVE NORMAL BRIEFLY THEN DROP TO BELOW NORMAL FOR THE LATTER HALF OF THE WEEK. THERE/S A CHANCE OF SHOWERS TUESDAY NIGHT BUT REST OF PERIOD WILL BE DRY. && .AVIATION... GENERALLY VFR EXCEPT MVFR/IFR IN SCATTERED SHOWERS/TSTMS THROUGH THIS EVENING. LOCAL AREAS OF MVFR/IFR IN BR LATE TONIGHT. VFR AFTER 14Z SATURDAY. GENERALLY LIGHT WINDS. && .HYDROLOGY...STREAMS AND RIVERS RESPONDING TO THE HEAVY RAINS WHICH HAVE FALLEN OVER THE PAST WEEK. A FLOOD WARNING IS OUT FOR THE SCHROON RIVER WHICH AT THE MOMENT IS THE ONLY ONE FORECAST TO GO OVER ITS BANKS. AFTER THIS EVENING NO SIGNIFICANT RAIN EXPECTED AND LOOKING FOR A DRY WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FLASH FLOOD WATCH FOR HAMILTON...WARREN...FULTON...HERKIMER... SARATOGA...AND WASHINGTON COUNTIES UNTIL 600 AM EDT SATURDAY. VT...NONE. &&
Hazardous weather outlook, Jun 17, 4:37 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 437 PM EDT FRI JUN 17 2005 NYZ032-033-038-039-041>043-050-082>084-181100- HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SOUTHEAST WARREN NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 437 PM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...MOST OF THE MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 AM EDT SATURDAY. IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066- VTZ013>015-181100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT- SCHOHARIE NY-SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 437 PM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...THE MID HUDSON VALLEY...THE BERKSHIRES...THE LITCHFIELD HILLS...THE CATSKILLS...MONTGOMERY COUNTY AND SOUTHERN VERMONT. .DAY ONE... SCATTERED THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 17, 3:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT FRI JUN 17 2005 MAZ001-NYZ054-059>061-172015- ...THUNDERSTORMS IN COLUMBIA...GREENE...RENSSELAER AND BERKSHIRE COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND HEAVY DOWNPOURS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BERLIN TO 8 MILES NORTHEAST OF VALATIE TO CATSKILL...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF NORTH ADAMS TO NASSAU TO CATSKILL...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... STEPHENTOWN AND ATHENS BY 315 PM EDT CATSKILL BY 320 PM EDT HUDSON BY 325 PM EDT CHATHAM BY 330 PM EDT WILLIAMSTOWN AND WESTON FIELD BY 335 PM EDT NEW ASHFORD AND HANCOCK BY 340 PM EDT
Local storm report, Jun 17, 3:26 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD HAGUE 43.75N 73.50W
06/17/2005 WARREN NY COUNTY OFFICIAL
STATE ROUTE 9N FROM HAGUE TO BOLTON LANDING IS SHUT DOWN
DUE TO A WASHOUT ON TONGUE MOUNTAIN.
&&
KOLECINearby
Flash Flood Warnings in Vermont, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.